Anyone have experience coming off Decapeptyl?

Hello ladies.

Just wondering if anyone could give some advice?

I've had 2 Decapeptyl injections one in January the second in march. Just wondered how long it might take for periods to return and if its normal to still have hot flushes and sweating? I didn't take HRT as made me worse but just a little concerned still having these symptoms.

5 Replies

oldestnewest
  • the drugs stay in your system for up to 3 MONTHS after the last injection was due if you had had it. So the March one would have needed topping up in June add 3 months to that and you should now be getting clear of the side effects.

    When the drug is out of your system the pituitary gland should begin to start working again slowly. One of the first elements to recover is temperature regulation, so easing off the hot flushes so the gaps between them get longer and longer over several days. It is not instantaneous.

    Next noticeable step is the ovaries waking up and ovulating followed by a period. This can take on average 5 months. So any day now onwards really.

    With half of women starting before 5 months and half longer than that and a tiny number never restarting.. I know of two on this forum who hadn't restarted periods in over a year, not heard if they ever did. Some patients reported their side effects from thedrugs lasting over 5 years in a study, so hopefully that won't be you, but at this stage it is not something to be worrying about just yet.

    Give your body a chance to recover from the alien invader and try and enjoy the period free time as the side effects do wear off.

  • Thank you for your reply. Am prob over thinking it!! Will just relax and wait and see

  • Hi, I was told the injection lasts 3 months from the date you get it this is why you need to have it done 3 monthly??? I was on the 11.25 mg, was due to get it on November 10th but decided not to!!! I have been ovulating as I get horrendous pain when ovulating but no period yet, it's awful as I'm getting PMT and pain and bloating. I just wish it would hurry up so I can start to plan my next treatment!!!! Is there anyone out there who has experienced this? If so when did you get a period??? Thanks

  • hi.. just wondering has ur pain returned? x

  • Hi! I'm prob not the right one to ask. Pain returned mid last injection. Had a lap in August and have severe adhesions but no visible Endo I guess it did do its job I'm just unlucky!!

You may also like...